Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 7, 2019Jones County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2019, 6:17 PM EDT for Jones County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 6:17 PM EDT (22:17 UTC)
Expired
Aug 7, 2019, 6:45 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Jones County, GA

The radar

The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

031 
WWUS82 KFFC 072217
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Wed Aug 7 2019
 
GAZ059-072-072245-
Jones GA-Jasper GA-
617 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR JONES AND SOUTHEASTERN JASPER
COUNTIES UNTIL 645 PM EDT...

At 617 PM EDT...a strong thunderstorm was over Wayside, or near
Gray...moving south at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Gray, Bradley, Wayside, Hillsboro, Round Oak, Adgateville, Clinton
and Jarrell Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3294 8370 3298 8372 3300 8372 3301 8373
      3302 8372 3307 8375 3323 8375 3325 8358
      3319 8354 3317 8355 3317 8353 3303 8344
      3290 8354
TIME...MOT...LOC 2217Z 342DEG 25KT 3308 8361 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:21 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 7, 3:21 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Wed Aug 7 2019

.SHORT TERM /Tonight through Thursday Night/...

The short term portion of the forecast will continue with northwest
flow aloft. Overall, coverage this afternoon and evening is expected
to remain more isolated to scattered with some storms still
developing into the late evening. With moderate instabillity and
lapse rates across the area, a few storms may become strong with a
few isolated severe storms possible. SPC has outlooked all of
north and central Georgia in a Marginal Risk for severe storms
today with the primary threats being damaging winds, small hail,
frequent lightning and periods of heavy rain. In addition, a weak
front is expected to sag south into the area late overnight into
early Thursday before settling in central Georgia on Thursday.
Pops will remain fairly limited on Thursday with mainly slight
chance pops across much of the area. Later on Thursday night, an
approaching shortwave moving through the northwest flow will begin
to approach the area brining increased moisture to the area and
increased chances for precip in the overnight hours.

Overall, high temperatures today and Thursday are expected to be
around 3 to 6 degrees above average, in the upper 80s in the
mountains and 90s elsewhere. Temperatures overnight are expected in
the upper 60s and low-to-mid 70s.

Reaves

&&

.LONG TERM /Friday through Wednesday/...

To begin the extended period, the forecast area will remain solidly
under a northwesterly flow regime aloft, with deep moisture steadily
continuing to increase over the area. By Friday evening,
precipitable water values are expected to exceed 2 inches over the
majority of north and central Georgia. This monsoonal moisture from
our northwest will be reinforced at the surface by low-level
moisture from the Gulf of Mexico, which will be advected into the
area by southwesterly winds driven by the Bermuda High to the east
over the Atlantic Ocean. Meanwhile, the upper level flow will be in
the slow process of deamplifying as the long-lived, high-amplitude
ridge to the west weakens and moves eastward over the southern
plains. As a result, 1000-500 mb thickness will increase over the
region. Warm and humid conditions can therefore be expected through
the weekend and into the beginning of next week. High temperatures
will consistently run about 3-6 degrees above climatological normals
each afternoon, with upper 80s and low 90s in northern Georgia and
mid to upper 90s in central Georgia. COnsidering the ample moisture,
maximum heat index values are anticipated to exceed 100 across
central Georgia and in portions of northern Georgia during the
afternoon hours each day. Diurnally driven convection will allow for
at least chance PoPs each afternoon and evening. Model discrepancies
still remain between the latest GFS and ECMWF solutions beginning in
the early parts of next week. ECMWF continues to indicate the
suppression of widespread precipitation, but the GFS still indicated
an enhanced corridor of moisture with several possible MCSs moving
within the flow to the southeastern CONUS. For now, have maintained
more of a climatological solution for PoPs in the early parts of
next week, but will continue to monitor the model guidance evolution
as it trends to closer agreement.

King

&&

.AVIATION...
18Z Update...
Currently have VFR cigs across taf sites with a 4-6kft cu field.
Have included TEMPOs for isold/sct SHRA/TSRA and gusts in/around
storms this aft/eve through 01Z to 02Z. There is potential for
precip to linger into the 03-06Z period. Have included VCSH for
Thursday afternoon at sites with more isold TSRA coverage
expected. Winds are expected to remain W to WNW this afternoon and
evening around 4-10kts before becoming more light and westerly
overnight. Winds tomorrow are expected to be NW, around 4-8kts.

//ATL Confidence...18Z Update...
Medium confidence on precip timing. Medium to high confidence on
all other elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  94  72  93 /  20  20  10  20
Atlanta         73  91  73  91 /  20  20  10  30
Blairsville     63  84  65  83 /  20  20  20  40
Cartersville    70  91  72  91 /  20  20  20  30
Columbus        74  95  75  96 /  30  20  10  30
Gainesville     70  90  72  90 /  20  20  10  30
Macon           73  95  73  97 /  30  20  10  20
Rome            70  92  72  91 /  20  20  20  40
Peachtree City  72  93  73  94 /  20  20  10  30
Vidalia         74  97  75  99 /  30  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Reaves
LONG TERM....King
AVIATION...Reaves
Hazardous weather outlook, Aug 7, 11:51 AM EDT, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1151 AM EDT Wed Aug 7 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081600-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
1151 AM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected this afternoon and early
evening. Isolated severe thunderstorms producing damaging wind
gusts, small hail, heavy rainfall, and frequent cloud-to-ground
lightning cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered thunderstorms are expected to continue each
day throughout the week, especially during afternoon and evening
hours. A few storms could become strong to severe with gusty
winds, heavy rain, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 7, 6:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Wed Aug 7 2019

GAZ059-072-072245-
Jones GA-Jasper GA-
617 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR JONES AND SOUTHEASTERN JASPER
COUNTIES UNTIL 645 PM EDT...

At 617 PM EDT...a strong thunderstorm was over Wayside, or near
Gray...moving south at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Gray, Bradley, Wayside, Hillsboro, Round Oak, Adgateville, Clinton
and Jarrell Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3294 8370 3298 8372 3300 8372 3301 8373
      3302 8372 3307 8375 3323 8375 3325 8358
      3319 8354 3317 8355 3317 8353 3303 8344
      3290 8354
TIME...MOT...LOC 2217Z 342DEG 25KT 3308 8361

HAIL...0.25IN
WIND...50MPH

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.